California, 2012High Wind in California, January 20, 2012
January 20, 2012 · NWS MFR · 1 event in 1 county or zone
A strong surface pressure gradient and strong winds aloft led to a short-lived high wind event in the Shasta Valley.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong surface pressure gradient and strong winds aloft led to a short-lived high wind event in the Shasta Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 20, 9:43 AM PST, 5 hours 52 minutes earlier.
Area forecast discussion, Jan 20, 9:43 AM PST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
943 AM PST FRI JAN 20 2012
.UPDATE...
AN UPDATE TO THE FORECAST WAS SENT A LITTLE WHILE AGO TO INCREASE
SOUTHEAST WINDS IN THE ROGUE VALLEY TODAY THROUGH THIS
EVENING...ADJUST THE BEGINNING TIME OF THE WIND ADVISORY IN THE
SHASTA VALLEY UP A BIT IN TIME...AND TO FINE TUNE WORDING OF THE
OTHER WIND PRODUCTS CURRENTLY OUT.
UPDATES HAVE ALSO BEEN SENT TO THE FLOOD WARNINGS ON THE COQUILLE
RIVER. ALL THREE POINTS WHERE WARNINGS EXISTED HAVE NOW
CRESTED...AND ONLY TWO WARNING REMAIN. PLEASE REFER TO OUR AHPS
AND RIVERS AND LAKES LINKS UNDER HYDROLOGY ON OUR WEB PAGE FOR
FURTHER DETAILS.
&&
.DISCUSSION...
ANOTHER STRONG AND WET STORM SYSTEM WILL ARRIVE TODAY THROUGH
TONIGHT...PERSISTING INTO SATURDAY. THIS ONE WILL MOVE
FASTER...SNOW LEVELS ARE LIKELY TO RISE HIGHER THAN WITH THE
PRECEDING FRONTAL SYSTEMS...AND THEN ON SATURDAY SNOW LEVELS WILL
LIKELY FALL TO 2500 TO 3500 FEET ACROSS THE AREA. ASIDE FROM
STAYING ON TOP OF THE WINDS AND THE RIVERS WE WILL NEED TO PAY
CLOSE ATTENTION TO SNOW LEVELS AND THE SURF. FURTHER UPDATES WILL
MADE THROUGH THE DAY AND WITH THE AFTERNOON PACKAGE.
&&
.AVIATION...
VFR CONDITIONS EXIST AT MOST LOCATIONS THIS MORNING...THOUGH
PATCHY IFR LOW CLOUDS AND FOG EXIST IN THE VALLEYS THIS MORNING
AND THE MOUNTAINS ARE MOSTLY OBSCURED. A WARM OCCLUDED FRONT THIS
AFTERNOON MEANS THAT CEILINGS AND VIS WILL LIKELY DETERIORATE WITH
TIME...MAINLY IN THE IFR TO MVFR RANGE...WORSE NEAR THE SNOWPACK
AND ALONG AND NEAR THE COAST. WIND SPEED SHEAR WILL BE A CONCERN
AT THE COAST AND UMPQUA BASIN FROM MID MORNING THROUGH EARLY THIS
EVENING. SNOW LEVELS WILL FALL LATER TONIGHT INTO SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 354 AM PST FRI JAN 20 2012/
DISCUSSION...CURRENT IR IMAGE SHOWS HIGH AND MID CLOUDS IN
ADVANCE OF THE NEXT STORM ALREADY MAKING IT INTO THE FORECAST
AREA. THE MODELS ARE IN GOOD AGREEMENT WITH THE NEXT STORM
IMPACTING THE AREA THIS AFTERNOON THROUGH TONIGHT. THIS STORM WILL
BRING ANOTHER ROUND OF MODERATE TO HEAVY PRECIPITATION TO THE
COAST...COAST RANGE CASCADES AND NORTHERN CALIFORNIA NEAR THE
MOUNT SHASTA REGION. PRECIPITATION ALONG THE COAST COULD TOTAL 1 TO
3 INCHES THIS AFTERNOON THROUGH SATURDAY MORNING AND 1 TO 2 INCHES
ALONG THE CASCADES...SISKIYOUS AND MOUNT SHASTA REGION.
SNOW LEVELS TODAY WILL BE TRICKY...ESPECIALLY IN THE MOUNT SHASTA
REGION. SNOW LEVELS ARE EXPECTED TO START OUT BETWEEN 4000 AND
500 FEET WEST OF THE CASCADES...AROUND 4000 FEET EAST OF THE
CASCADES AND NEAR 3000 FEET NEAR MOUNT SHASTA...BUT THERE ARE
INDICATIONS THEY COULD JUMP UP IN THE AFTERNOON AS A WARMER
AIRMASS MOVES IN WEST OF THE CASCADES. HOWEVER NOT AS CONFIDENT
THEY WILL COME UP MUCH IF AT ALL IN THE MOUNT SHASTA AREA. SNOW
LEVELS WILL COME DOWN TONIGHT AS COLDER AIR ALOFT MOVES IN.
WINDS WILL ONCE AGAIN RAMP UP ALONG THE COAST LATE THIS MORNING
THROUGH THE AFTERNOON. ALSO WINDS EAST OF THE CASCADES AND IN THE
SHASTA VALLEY WILL INCREASE AND THE CURRENT WATCHES AND ADVISORIES
HANDEL THIS WELL.
FLOOD WARNINGS CONTINUE FOR THE COQUILLE RIVER AT COQUILLE AND
THIS IS EXPECTED TO CONTINUE THROUGH SATURDAY WITH THE RIVER
EXPECTED TO CREST LATE THIS MORNING. FLOOD WARNINGS ALSO CONTINUE
AT THE NORTH AND SOUTH FORK COQUILLE AT MYRTLE POINT AND ARE
EXPECTED TO REMAIN FLOOD STAGE UNTIL LATE THIS MORNING.
THE UPPER TROUGH EXISTS THE REGION SATURDAY AND WE SHOULD GET A
RELATIVE BREAK IN THE WEATHER SATURDAY AFTERNOON THROUGH EARLY
SUNDAY...THEN ANOTHER STORM WILL IMPACT OUR AREA LATE SUNDAY
MORNING THROUGH THE AFTERNOON WITH MORE HEAVY RAIN AT THE COAST
RANGE...MOUNTAIN SNOW AND GUSTY WINDS AT THE COAST AND EAST OF THE
CASCADES. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY ABOVE 5500 FEET FOR ORZ030-031.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING FOR ORZ031.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR ORZ021-022.
HIGH SURF WARNING FROM MIDNIGHT TONIGHT TO 4 AM PST SUNDAY FOR
ORZ021-022.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY ABOVE 4000 FEET FOR ORZ027-028.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY ABOVE 5000 FEET FOR ORZ027-028.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ026.
CA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY ABOVE 3500 FEET FOR CAZ082.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY ABOVE 4000 FEET FOR CAZ080.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ081.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY FOR CAZ083.
PZ...STORM WARNING UNTIL 7 PM PST THIS EVENING FOR
PZZ350-356-370-376.
GALE WARNING UNTIL NOON PST TODAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 7 PM PST SUNDAY FOR
PZZ350-356-370-376.
BTL/MAPHazardous weather outlook, Jan 20, 12:35 PM PST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1235 PM PST FRI JAN 20 2012
PZZ350-356-370-376-210015-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STORM WARNING IN EFFECT FROM NOON TO 7 PM PST. SEE COASTAL WATERS
FORECAST FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF STORMS WILL CONTINUE TO MOVE THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ021-210015-
SOUTH CENTRAL OREGON COAST-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST. SEE WEATHER
MESSAGE FOR DETAILS. FLOOD WARNING IN EFFECT FOR THE COQUILLE
RIVER AT COQUILLE AND THE SOUTH FORK OF THE COQUILLE RIVER AT
MYRTLE POINT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH SURF ADVISORY IN EFFECT FROM EARLY SATURDAY MORNING TO EARLY
SUNDAY MORNING. SEE COASTAL HAZARD MESSAGE FOR DETAILS. FLOOD WARNING
CONTINUES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ022-210015-
CURRY COUNTY COAST-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST. SEE WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH SURF WARNING IN EFFECT FROM EARLY SATURDAY MORNING THROUGH
EARLY SUNDAY MORNING. SEE COASTAL HAZARD MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ031-210015-
CENTRAL AND EASTERN LAKE COUNTY-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PST. SEE
WEATHER MESSAGE FOR DETAILS. WINTER WEATHER ADVISORY IN EFFECT
FROM 4 PM PST ABOVE 5500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTER WEATHER ADVISORY REMAINS IN EFFECT TO 10 AM PST SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ026-210015-
JACKSON COUNTY-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIND ADVISORY IN EFFECT UNTIL 7 PM PST. SEE WEATHER MESSAGE FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF STORMS WILL CONTINUE TO MOVE THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ028-210015-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIND ADVISORY IN EFFECT UNTIL 7 PM PST. SEE WEATHER MESSAGE FOR
DETAILS. WINTER STORM WARNING IN EFFECT FROM 4 PM PST ABOVE 5000
FEET. WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM PST ABOVE 4000
FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTER STORM WARNING AND WINTER WEATHER ADVISORY CONTINUES TO 10
AM PST SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-210015-
CENTRAL SISKIYOU COUNTY-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIND ADVISORY IN EFFECT UNTIL 10 PM PST. SEE WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF WEATHER SYSTEMS WILL CONTINUE TO MOVE THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-210015-
SOUTH CENTRAL OREGON CASCADES-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINTER STORM WARNING IN EFFECT FROM 4 PM PST ABOVE 5000 FEET.
WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM PST ABOVE 4000 FEET.
SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTER STORM WARNING AND WINTER WEATHER ADVISORY CONTINUE TO 10 AM
PST SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-210015-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINTER STORM WARNING IN EFFECT FROM 4 PM PST. SEE WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTER STORM WARNING CONTINUES TO 10 AM PST SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-210015-
SOUTH CENTRAL SISKIYOU COUNTY-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINTER STORM WARNING IN EFFECT FROM 4 PM PST ABOVE 3500 FEET. SEE
WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTER STORM WARNING CONTINUES TO 10 AM PST SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-210015-
WESTERN SISKIYOU COUNTY-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINTER STORM WARNING IN EFFECT FROM 4 PM PST ABOVE 4000 FEET. SEE
WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTER STORM WARNING CONTINUES TO 10 AM PST SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ029-030-210015-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
1235 PM PST FRI JAN 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM PST ABOVE 5500 FEET.
SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTER WEATHER ADVISORY CONTINUES TO 10 AM PST SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
In the hours before
Local storm report, Jan 20, 9:52 AM PST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
952 AM PST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM HEAVY RAIN N MYRTLE POINT 43.07N 124.13W
01/20/2012 M3.58 INCH COOS OR TRAINED SPOTTER
7 PM WEDNESDAY THROUGH 10 PM THURSDAY. STORM TOTAL 6.18.
0948 AM HEAVY RAIN 5 NNW BROOKINGS 42.13N 124.32W
01/20/2012 M6.10 INCH CURRY OR TRAINED SPOTTER
24 HRS TO 3 PM THURSDAY.
&&
GLASERLocal storm report, Jan 20, 9:57 AM PST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
957 AM PST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 6 S ETNA 41.37N 122.90W
01/20/2012 M1.15 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR AMOUNT THROUGH 830AM PST. 2.45 INCHES WAS
RECORDED IN THE PREVIOUS 24 HOURS THROUGH 830AM PST
YESTERDAY.
&&
LUTZLocal storm report, Jan 20, 10:22 AM PST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1022 AM PST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 W MERLIN 42.51N 123.49W
01/20/2012 M2.12 INCH JOSEPHINE OR TRAINED SPOTTER
7 AM TO 7 AM.
&&
GLASERLocal storm report, Jan 20, 11:00 AM PST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1100 AM PST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 2 N CAVE JUNCTION 42.19N 123.65W
01/20/2012 M0.69 INCH JOSEPHINE OR TRAINED SPOTTER
11 AM TO 11 AM.
&&
GLASERLocal storm report, Jan 20, 3:13 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
313 PM PST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM HEAVY RAIN 2 WSW OBRIEN 42.06N 123.73W
01/20/2012 M1.80 INCH JOSEPHINE OR TRAINED SPOTTER
1.80 INCHES TODAY IN 24 HOURS ENDING AT 1500 PST. 12.70
INCHES STORM TOTAL.THE MOUNTAIN MAN RV PARK ABOUT HALFWAY
BETWEEN OBRIEN AND CAVE JUNCTION HAD TO BE PARTIALLY
EVACUATED.
&&
STOCKTONHigh Wind, Central Siskiyou County
- When
- January 20, 3:35 PM PST to 4:50 PM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
The CALTRANS sensor at Weed recorded gusts of 61 to 65 mph during this interval. The peak gust was 65 mph at 20/1550 PST. The CALTRANS sensor at Weed Airport recorded a gust to 58 mph at 20/1540 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, January 20 to 21, 20121 death · 1 injured · $20,000 · 2 events
- Winter Storm and Damaging Wind in California, January 20 to 23, 20121 death · $5,000 · 53 kt wind · 9 events
- Winter Weather in Iowa, January 20, 20121 death · $4,000 · 1 event
- Winter Storm and Winter Weather in Ohio, January 20 to 21, 2012$130,000 · 8 events
- Winter Storm and Winter Weather in Ohio, January 20 to 21, 201232 events
- Winter Weather in Virginia, January 20 to 21, 201223 events
- Winter Storm and Winter Weather in Indiana, January 20 to 21, 201218 events
- Heavy Snow in Iowa, January 20, 201217 events
- Winter Storm in Illinois, January 20, 201215 events
- Winter Weather in Wisconsin, January 20, 201215 events
- Winter Weather in Maryland, January 20 to 21, 201215 events
- Heavy Snow and Winter Weather in Iowa, January 20, 201212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355471.